Anaphylaxis is a severe and life-threatening systemic hypersensitivity reaction. Ketorolac is a popular drug used for patient-controlled analgesia. Although anaphylactic reaction to ketorolac has not been frequently reported, it can develop by way of several mechanisms. A 41-year-old male patient was scheduled for laparoscopic correction of a perforated gastric ulcer. Emergency surgery was performed under general anesthesia with no complications. Near the end of anesthesia administration, ketorolac in a loading dose was administered intravenously in order to launch patient-controlled analgesia. Following injection, urticaria-like skin lesions, including rashes and wheels appeared systemically; tachycardia and breathing difficulty with oxygen desaturation also developed. Through additional inquiry into the patient's drug history, past experience with ibuprofen allergy was identified. Antihistamine, steroid, and aminophylline were administered, and continuous positive airway pressure by full facial mask was applied to relieve bronchospastic symptoms. The patient recovered without further complications
To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.